MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM10CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM10CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400610S
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the internal light of the 6mm x 10cm x 80 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) was altered.There was no reported patient injury.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The internal light of the 6mm x 10cm x 80 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) was altered.There was no reported patient injury.The device is expected to be returned for evaluation.The device was stored and handled per the instructions for use (ifu).There were no damaged noted to the packaging of the device.The procedure was completed.The event did not cause a clinically relevant increase in the duration of the procedure.The event did not cause a condition that requires hospitalization or significant prolongation of existing hospitalization.Other additional procedural details were requested but were unknown.One product was returned for analysis.A non-sterile powerflex pro 6mm x 10cm x 80 was received coiled inside of a clear plastic bag.Per visual inspection the balloon was received without being inflated.No damages or anomalies were observed on the balloon or on the rest of the device.Functional analysis was performed.The guidewire lumen was flushed with water prior to the evaluation.A syringe was attached (filled with water) to the guidewire port.Positive pressure was applied, and water flowed through the entire lumen and exited the distal tip as expected, no resistance to water flow nor foreign material was observed during the flushing procedure.A lab sample guidewire of the appropriate size was inserted to the wire lumen trough the wire port to determine if resistance/friction or obstruction can be observed.The guide wire traveled completely inside the lumen and came out by the distal tip successfully.The inflator/deflator device was attached to the hub.Balloon inflation was performed by applying pressure with the inflator/deflator.The balloon was inflated as expected.Pressure was increased until the manometer reached the rated burst pressure of 15 atm, at this condition the balloon continued to inflate, and no leakage was observed.The balloon inflation test was performed successfully.X-ray analysis was performed.The product was evaluated using an x ray machine to determine if the metal of the marker¿s bands have a radiopacity characteristic.The obtained image confirms the marker bands radiopacity.A product history record (phr) review of lot 82155904 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿marker band balloon catheters - inadequate radiopacity¿ was not confirmed by analysis of the returned device.Functional analysis was performed successfully, and the device performed as intended.An x-ray analysis was then performed, the radiopacity test on the x ray machine was performed successfully and confirmed the marker band¿s radiopacity.It is likely that procedural factors contributed to the event reported.Based on the information provided, it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, which is not intended as a mitigation of risk, ¿two radiopaque marker bands indicate the dilating section of the balloon and aid in balloon placement.The radiopaque marker bands indicate the stated nominal length of the balloon.Note: perform all further catheter manipulations under fluoroscopy.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 6MM10CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key9401228
Report Number9616099-2019-03379
Device Sequence Number11304411
Product Code LIT
UDI-Device Identifier20705032059579
UDI-Public20705032059579
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number4400610S
Device Catalogue Number4400610S
Device Lot Number82155904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer12/09/2019
03/03/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/03/2020
03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1